MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-228-50
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to the one hedgehog double-end brush used during scope cleaning and prior procedure retained in the scope.Refer to manufacturer report# for the hedgehog double-end brush (device malfunction report) and 3005099803-2025-02767 for the hedgehog double-end brush.(serious injury report) it was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning on (b)(6) 2025.During scope cleaning, the tip of the brush broke off and remained lodged inside the bronchoscope.The tech was cleaning and did not notice the broken brush until the reprocessing was finished.The bronchoscope was put through the oer (olympus endoscope reprocessor) machine and nothing was detected either.The scope was then hung clean and was used onto the next patient.During set up for the case they experienced no problems with the scope.Then, the tip of the brush that was lodged inside the bronchoscope, ended up falling inside the patient.In the physician's opinion, the patient developed an infection and required a follow-up procedure to remove the brush that had been left inside.Reportedly, the physician was not sure why he missed the broken brush and there were no attempts made to retrieved it during the initial bronchoscopy.Therefore, an additional procedure was performed to remove the device successfully using a rescue forceps.There were no patient complications during the retrieval, and it is unknown what was done to treat the patient infection, post initial bronchoscopy procedure.The patient's condition at the conclusion of the procedure was reported to be "fully recovered".
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to report the lot number; therefore the manufacture date is unknown.This is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush break.
 
Additional Manufacturer Narrative
B3: date of event: date of event was approximated to (b)(6) 2025 as no event date was reported.Block d4, h4: the complainant was unable to report the lot number; therefore, the manufacture date is unknown.This is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush break.Correction to block b3 (date of event).Correction to block b5 (describe event or problem).
 
Event or Problem Description
Note: this report pertains to the one hedgehog double-end brush used during scope cleaning and prior procedure retained in the scope.Refer to manufacturer report# 3005099803-2025-02766 for the hedgehog double-end brush (device malfunction report) and 3005099803-2025-02767 for the hedgehog double-end brush (serious injury report) it was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning on an unknown date.During scope cleaning, the tip of the brush broke off and remained lodged inside the bronchoscope.The tech was cleaning and did not notice the broken brush until the reprocessing was finished.The bronchoscope was put through the oer (olympus endoscope reprocessor) machine and nothing was detected.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CHANGZHOU TEMEIRUI MEDICAL
building 34 no 249
middle liangchan
changzhou, 100 21320 0
CH   213200
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22236229
Report Number3005099803-2025-02766
Device Sequence Number20839864
Product Code MNL
UDI-Device Identifier00816849010083
UDI-Public(01)00816849010083
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-228-50
Device Catalogue Number60252
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown